LINEARIZED THEORY OF FINITE CAVITY FLOW AROUND A THIN JET-FLAPPED HYDROFOIL

A theoretical analysis of the steady finite cavity flow around a thin plane hydrofoil with a thin jet flap is presented. Distributions of sources and vorticies are used to obtain a governing equation of this cavity flow. The resulting equation is solved by the method of matched asymptotic expansions for small value of the jet-momentum coefficient. Using the present method, there are three cavity models around conventional hydrofoils: open model; closed; and semiclosed models. It is found that the open cavity model is reasonable from a theoretical viewpoint and other cavity models are unreasonable.

  • Corporate Authors:

    American Institute of Aeronautics and Astronautics

    1290 Avenue of the Americas
    New York, NY  United States  10019
  • Authors:
    • Kida, T
    • Miyai, Y
  • Publication Date: 1975-7

Media Info

  • Features: References;
  • Pagination: p. 119-124
  • Serial:

Subject/Index Terms

Filing Info

  • Accession Number: 00127591
  • Record Type: Publication
  • Source Agency: American Institute of Aeronautics and Astronautics
  • Files: TRIS
  • Created Date: Dec 3 1975 12:00AM